For the last several months i have had episodes of light headedness and fatigue as well as ringing in my ears. I had all the blood work and some cardio work up and still going to do a stress test. An example is that on Saturday I had a bad weak spell. On Sunday I was OK, on Monday I had a weak spell and on Tuesday I was OK again. On Wednesday Thursday the same thing happened, etc. I'm generally very tired with these spells but feel better thereafter. I don't have any other obvious symptoms. I have pressure in my head with some mild light headedness and ear ringing. I am 70 years old with a history of Meniers and TMJ as well. What do you think of these symptoms and MS? Thank you - Lou
Lou, it is very difficult to answer your question without knowing more about your case. There is a very large differential diagnosis for lightheadedness and fatigue in MS patients. This is especially true of a 70 year old man with other medical problems such as Meniere’s disease. It could take several good doctors in different specialties to figure out the problem. While this can be related to autonomic dysfunction from MS, it is more often related to other common medical problems not related to your MS.
Please keep in mind that this group of symptoms may be caused by common medications, often prescribed in elderly MS patients. These medications include drugs used to treat spasticity (e.g. Tizanidine), anticholinergic medications used to control urinary urgency (e.g. oxybutynin, vesicare, trospium ), drugs used to treat urinary hesitancy (e.g. flomax or hytrin), tricylic antidepressants used to treat pain (for instance, nortriptyline or amytriptyline) and narcotics. This can also occur with various blood pressure medication
Revere (Rip) Kinkel MD
Professor of Clinical Neurosciences
Director of the Multiple Sclerosis Program
Clinical Neurosciences Director
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.